Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 315, NWS Nashville, TN

November 9, 2000Robertson County, Sumner County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Nov 9, 2000, 12:02 PM CST for Robertson County, Sumner County, Tennessee. It was in force for 28 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Nov 9, 2000, 12:02 PM CST (18:02 UTC)
Expired
Nov 9, 2000, 12:30 PM CST
In force
28 min
Issued by
NWS Nashville, TN
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Robertson County, TN, Sumner County, TN

The radar

The Nashville radar (KOHX), 35 km from the middle of the area, began a volume at 18:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 9, 12:30 PM CSTThunderstorm Wind 50 ECountywide, TNEMA reported trees down countywide. 2 light poles were knocked down in Gallatin.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 9, 11:00 AM CSTTornado WatchSPC5 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 6.0 hours before the alert went out and 360 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2000-11-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2000-11-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -127 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
489 m above ground
0-6 km bulk shear
93 kt
0-1 km storm-relative helicity
-127 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 091803
SVRBNA
TNC147-165-091830-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1202 PM CST THU NOV 9 2000

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN ROBERTSON COUNTY IN TENNESSEE
  SUMNER COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF GALLATIN

* UNTIL 1230 PM CST

* AT 1159 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER WHITE HOUSE...OR ABOUT 8 MILES EAST OF
  SPRINGFIELD...MOVING NORTHEAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  OVER PORTLAND AT 1215 PM CST

* OTHER LOCATIONS IN THE WARNING INCLUDE WESTMORELAND AND CROSS
  PLAINS

DAMAGING WINDS AND HAIL WITH TORRENTIAL RAINFALL ARE EXPECTED WITH
THIS STORM. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES.

A TORNADO WATCH IS IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE 
TORNADOES nWITH LITTLE OR NO ADVANCE WARNING.

LAT...LON 3665 8686 3632 8666 3634 8631 3661 8623
          3678 8659

$$
STEIGERWALDT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 9, 10:20 AM CST, 1 hour 42 minutes earlier.

Area forecast discussion, Nov 9, 10:20 AM CST, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1020 AM CST THU NOV 9 2000

LATEST SURFACE CHART SHOWING LOW CENTERED NE OF PAH AND ASSOCIATED
COLD FRONT DROPPING DOWN ALONG THE TN RIVER ONTO THE AL-MS BORDER.
BAND OF -SHRA TO SHRA W/ FRONT. HAVE ALREADY UPDATED ZONES TO
REFLECT LATEST TRENDS.

.BNA...NONE.

MAG

In the hours before

Special weather statement, Nov 9, 6:05 AM CST, 5 hours 57 minutes before
TNZ005>011-022>034-056>066-075>080-093>097-101130-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
605 AM CST THU NOV 9 2000

A COLD FRONT WILL MOVE SLOWLY ACROSS THE REGION TODAY...PUSHING
THE PRECIPITATION WELL TO THE EAST. WIDESPREAD RAIN AND THUNDER-
STORMS WILL SLOWLY TAPER-OFF THIS MORNING...LEAVING MAINLY SCATTERED
SHOWERS OR THUNDERSTORMS ACROSS THE PLATEAU EARLY THIS AFTERNOON.
AT THIS POINT...THERE SEEMS TO BE ONLY A SLIGHT RISK OF SEVERE
THUNDERSTORMS...WITH CONDITIONS MOST FAVORABLE THROUGH EARLY
AFTERNOON. STANDING WATER ON ROADWAYS COULD MAKE A FEW ROADS QUITE
HAZARDOUS ON THE MORNING COMMUTE.

ACTIVATION OF EMERGENCY MANAGERS AND SPOTTER GROUPS SEEMS UNLIKELY
THROUGH FRIDAY MORNING. HOWEVER...ATTENTION SHOULD BE GIVEN IF ANY
THUNDERSTORM DEVELOPMENT OCCURS TO THE WEST THIS MORNING.
Local storm report, Nov 9, 11:58 AM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
1158 AM CST THU NOV 9 2000

TIME(CST)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1105 AM    10 S CLARKSVILLE          TN   WIND DAMAGE
11/09/00   MONTGOMERY                     LAW ENFORCEMENT REPORTED
                                          TREES DOWN

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 8, 6:14 PM CSTSevere Thunderstorm WarningOHXBenton, Humphreys, Perry31 min
Nov 8, 11:12 PM CSTSevere Thunderstorm WarningOHXFranklin, Lincoln, Moore33 min
Nov 9, 12:32 PM CSTSevere Thunderstorm WarningOHXMacon, Sumner, Trousdale28 min
Nov 9, 1:03 PM CSTSevere Thunderstorm WarningOHXClay, Jackson, Macon, Smith42 min
Nov 9, 1:15 PM CSTSevere Thunderstorm WarningOHXFentress, Overton, Pickett, Putnam60 min
Nov 9, 1:38 PM CSTSevere Thunderstorm WarningOHXCumberland, White52 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.